Authors: Rosin, Paul
Žunić, Joviša 
Title: Probabilistic convexity measure
Journal: IET Image Processing
Volume: 1
Issue: 2
First page: 182
Last page: 188
Issue Date: 11-Jun-2007
Rank: M23
ISSN: 1751-9659
DOI: 10.1049/iet-ipr:20060185
Abstract: 
In order to improve the effectiveness of shape-based classification, there is an ongoing interest in creating new shape descriptors or creating new measures for descriptors that are already defined and used in shape classification tasks. Convexity is one of the most widely used shape descriptors and also one of the most studied in the literature. There are already several defined convexity measures. The most standard one comes from the comparison between a given shape and its convex hull. There are also some non-trivial approaches. Here, we define a new measure for shape convexity. It incorporates both area-based and boundary-based information, and in accordance with this it is more sensitive to boundary defects than exclusively area-based convexity measures. The new measure has several desirable properties and it is invariant under similarity transformations. When compared with convexity measures that trivially follow from the comparison between a measured shape and its convex hull then the new convexity measure also shows some advantages, particularly for shapes with holes.
Publisher: IET

Show full item record

SCOPUSTM   
Citations

20
checked on Jun 22, 2024

Page view(s)

52
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.